| Catalog Number |
M00326510 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/10/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during the delivery of the subject guidewire to the distal end of the m1 segment, the physician slightly twisted and controlled the guidewire.The physician noticed signs of breakage in the middle section of the subject guidewire.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
Additional Manufacturer Narrative
D4 expiration date: updated.D4 gtin: updated.D9 product available to stryker: updated.D9 returned to manufacturer on: updated.H3 device evaluated by mfg: updated.H4 manufacturing date: updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the subject guidewire was noted to be fractured and extensively stretched in numerous areas along the nitinol tubing.The guidewire was seen to be kinked roughly 55.5cm from the proximal end.There were small fractures starting at 288cm.The core wire and nitinol tube were fractured and the platinum wire extremely stretched.The core wire was seen through the distal tip dome.The functional inspection was not performed.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported 'guidewire broken/fractured during use' was confirmed during the analysis of the returned device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that, when delivering the 3-meter guidewire to the distal end of the m1 segment, the physician slightly twisted and controlled the guidewire and noticed signs of breakage.The 3-meter guidewire was then withdrawn and replaced with a new 3-meter guidewire.Additional information provided by the customer indicated that continuous flush was set up and maintained throughout the clinical procedure and the patient¿s anatomy was moderately tortuous.The guidewire was returned and found to be fractured in numerous locations with significant stretching noted.Based on the device analysis and a review of all available information, it is probable that the guidewire was fractured and stretched as a result of navigation through the patient¿s tortuous anatomy.An assignable cause of procedural factors will be assigned to the reported and analyzed damage guidewire broken/fractured during use, and to the analyzed damage guidewire kinked/bent and guidewire distal tip stretched, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
Event or Problem Description